New Mexico, 2022Drought in New Mexico, November 1 to 29, 2022
November 1 to 29, 2022 · NWS EPZ · 2 events in 2 counties and zones
Above normal rainfall through the second half of the year helped to bring the last 2 zones that remained in Severe(D2) drought into Moderate(D1) or better drought conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal rainfall through the second half of the year helped to bring the last 2 zones that remained in Severe(D2) drought into Moderate(D1) or better drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 10:27 PM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 31, 10:27 PM MST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1127 PM MDT Mon Oct 31 2022
...New AVIATION...
.SYNOPSIS...
Issued at 220 PM MDT Mon Oct 31 2022
Quiet and comfortable weather through Wednesday, then a storm
system will approach for the end of the week. Winds will increase
Thursday, with lowland rain and mountain snow showers Thursday
night through Friday night with much cooler temperatures on Friday.
Quiet and cool conditions are expected on Saturday.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 220 PM MDT Mon Oct 31 2022
The only spooky things tonight will be the haunted neighborhoods
filled with ghosts, goblins, witches, superheros, and more. The
weather on the hand won't be spooky. An upper-level trough which
brought us high clouds this morning and into this early afternoon is
exiting the area to be replaced by a s/w ridge. Winds will remain
light while skies will be clear. This will set the stage for
somewhat efficient cooling tonight, although a modest increase in
moisture will slow things, so trick-or-treating will be on the cool
to chilly side after sunset.
Tomorrow will feature more of the same. We'll start off sunny and
seasonably cool but will warm to just above normal for the
afternoon. High clouds will begin to return, well ahead of an UL
trough. Not a bad end to October and not a bad start to November.
Happy Halloween!
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 220 PM MDT Mon Oct 31 2022
An upper level low will dig across the Great Basin Tuesday night
into Wednesday, increasing winds into the mildly breezy category.
Some upper level cloud cover out ahead of this feature will move
over the region as well on Wednesday. The upper system will move
into Arizona on Thursday, with windy conditions expected. Looks
like 15 to 30 mph with higher gusts potentially. A few scattered
showers may try to develop during the evening hours, but the best
chance to see precipitation will increase into Friday as the
upper level system is closest. The precipitation threat will end
Friday evening into Saturday as the system pulls away with cool
conditions in its wake.
The precipitation threat is looking meager at this time as the
better moisture and lift will be displaced from the Borderland.
That being said, isolated to scattered showers will still be
possible, with snow across the higher elevations of the
Sacramento mtns and Gila Region. Only looking like maybe up to an
inch, or two of snow Thursday night through Friday night. Really
not looking all that impactful at this time, with isolated showers
across the lowlands during this time. Winds and cooler
temperatures may be the more noteworthy feature with this system
as a cold front and breezy to windy conditions makes the
temperatures (50s for high temperatures) feel even cooler on
Friday. Expect dry and cool conditions to continue on Saturday as
the upper level low moves away with warming temps Sunday into the
upper 60s and low 70s.
Into early next week, expect dry west flow aloft and temperatures
rebounding into the mid 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1117 PM MDT Mon Oct 31 2022
VFR conditions will prevail through the forecast. SKC to start
with FEW-BKN250 moving in during the day. Winds AOB 7kts continue
with some variability tonight, except for KDMN which is forecast
to see gusts in the mid-teens during afternoon. Winds shift S-SE
during the day.
&&
.FIRE WEATHER...
Issued at 220 PM MDT Mon Oct 31 2022
Quiet weather is expected for Tuesday with light winds, slightly
above normal temperatures, and min RH values in the mid 20s for
the lowlands. There will be similar conditions on Wednesday though
with a minor increase in winds. By Thursday, more active weather
is expected with a slow-moving, large upper-level trough that will
bring mountain snows, some lowland showers, and plenty of wind.
Although winds may near or exceed critical thresholds Thursday
through Saturday, min RH values are expected to stay well above 15
percent. Good to very good vent rates are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 47 77 50 77 / 0 0 0 0
Sierra Blanca 42 70 47 72 / 10 0 0 0
Las Cruces 41 73 44 73 / 0 0 0 0
Alamogordo 42 73 47 73 / 0 0 0 0
Cloudcroft 29 51 35 51 / 10 0 0 0
Truth or Consequences 41 70 45 70 / 0 0 0 0
Silver City 41 65 43 64 / 0 0 0 0
Deming 38 73 42 73 / 0 0 0 0
Lordsburg 42 73 44 71 / 0 0 0 0
West El Paso Metro 47 75 50 75 / 0 0 0 0
Dell City 39 74 44 76 / 0 0 0 0
Fort Hancock 43 76 48 78 / 10 0 0 0
Loma Linda 43 69 46 69 / 0 0 0 0
Fabens 43 77 48 77 / 0 0 0 0
Santa Teresa 42 73 45 73 / 0 0 0 0
White Sands HQ 45 73 49 73 / 0 0 0 0
Jornada Range 43 71 45 71 / 0 0 0 0
Hatch 40 73 44 72 / 0 0 0 0
Columbus 42 73 46 73 / 0 0 0 0
Orogrande 42 73 47 73 / 0 0 0 0
Mayhill 35 63 40 63 / 10 0 0 0
Mescalero 34 62 40 61 / 10 0 0 0
Timberon 33 60 38 60 / 10 0 0 0
Winston 37 65 39 64 / 0 0 0 0
Hillsboro 40 70 43 69 / 0 0 0 0
Spaceport 40 70 43 70 / 0 0 0 0
Lake Roberts 34 65 36 62 / 0 0 0 0
Hurley 39 70 42 70 / 0 0 0 0
Cliff 34 74 38 71 / 0 0 0 0
Mule Creek 39 67 41 64 / 0 0 0 0
Faywood 42 68 43 68 / 0 0 0 0
Animas 39 74 42 72 / 0 0 0 0
Hachita 39 73 42 72 / 0 0 0 0
Antelope Wells 41 73 43 72 / 0 0 0 0
Cloverdale 42 69 43 66 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...34
LONG TERM....35
AVIATION...39-Aronson
Hazardous weather outlook, Oct 31, 3:13 AM MST, 20 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
413 AM MDT Mon Oct 31 2022
NMZ403>413-417-TXZ418>424-011015-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
413 AM MDT Mon Oct 31 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Windy conditions Thursday/Friday will blow around unsecured
objects. Travel will become difficult for high-profile vehicles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NMZ401-402-414>416-011015-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
413 AM MDT Mon Oct 31 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Windy conditions Thursday/Friday will blow around unsecured
objects. Travel will become difficult for high-profile vehicles.
Wintry precipitation may lead to slick roadways.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Dennhardt
Drought, Lowlands of the Bootheel
- When
- November 1, 12:00 AM MST to November 29, 12:00 PM MST
- Where
- Lowlands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The central portion of the zone started the month in Severe(D2) drought with Moderate(D1) drought elsewhere. On the 29th, the entire zone was put into Moderate(D1) drought.
Drought, Uplands of the Bootheel
- When
- November 1, 12:00 AM MST to November 29, 12:00 PM MST
- Where
- Uplands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.914, -108.715 (the zone’s center; the record gives no point)
The southern half of the zone started the month in Severe(D2) drought with the north in Moderate(D1) drought. On the 29th, the entire zone was in Moderate(D1) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062793, 1062794.